zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Solution of Lane-Emden type equations using Legendre operational matrix of differentiation. (English) Zbl 1246.65115
Summary: An efficient numerical method is developed for solving linear and nonlinear Lane-Emden type equations using Legendre operational matrix of differentiation. The proposed approach is different from other numerical techniques as it is based on differentiation matrix of Legendre polynomial. Some illustrative examples are given to demonstrate the efficiency and validity of the algorithm.

65L05Initial value problems for ODE (numerical methods)
34A34Nonlinear ODE and systems, general
65D25Numerical differentiation
Full Text: DOI
[1] Davis, H. T.: Introduction to nonlinear differential and integral equations, (1962) · Zbl 0106.28904
[2] J.H. Lane, On theoretical temperature of the sun under the hypothesis of a gaseous mass maintaining its internal heat and depending on the laws of gases known to terrestrial experiment, Am. J. Sci. Arts 2nd Series 50 (1870) 57 -- 74.
[3] Chandrasekhar, S.: Introduction to study of stellar structure, (1967) · Zbl 0149.24301
[4] Shawagfeh, N. T.: Nonperturbative approximate solution for Lane -- Emden equation, J. math. Phys. 34, No. 9, 4364-4369 (1993) · Zbl 0780.34007 · doi:10.1063/1.530005
[5] Wazwaz, A. M.: A new algorithm for solving differential equation Lane -- Emden type, Appl. math. Comput. 118, 287-310 (2001) · Zbl 1023.65067 · doi:10.1016/S0096-3003(99)00223-4
[6] Mandelzweig, V. B.; Tabakin, F.: Quasilinearization approach to nonlinear problems in physics with application to nonlinear odes, Comput. phys. Commun. 141, 268-281 (2001) · Zbl 0991.65065 · doi:10.1016/S0010-4655(01)00415-5
[7] Krivec, R.; Mandelzweig, V. B.: Numerical investigation of quasilinearization method in quantum mechanics, Comput. phys. Commun. 138, 69-79 (2001) · Zbl 0984.81173 · doi:10.1016/S0010-4655(01)00191-6
[8] R. Krivec, V.B. Mandelzweig, Quasilinearization approach to computation with singular potentials, Comput. Phys. Commun. doi:10.1016/j.cpc.2008.07.006. · Zbl 1197.81039
[9] Ramos, J. I.: Linearization methods in classical and quantum mechanics, Comput. phys. Commun. 153, 199-208 (2003) · Zbl 1196.81114 · doi:10.1016/S0010-4655(03)00226-1
[10] Liao, S. J.: A new analytic algorithm of Lane -- Emden type equations, Appl. math. Comput. 142, 1-16 (2003) · Zbl 1022.65078 · doi:10.1016/S0096-3003(02)00943-8
[11] He, J. H.: Variational approach to the Lane -- Emden equation, Appl. math. Comput. 143, 539-541 (2003) · Zbl 1022.65076
[12] He, J. H.: Variational approach to the six-order boundary value problems, Appl. math. Comput. 143, 537-538 (2003) · Zbl 1025.65043 · doi:10.1016/S0096-3003(02)00381-8
[13] He, J. H.: Variational approach to the Thomas -- Fermi equation, Appl. math. Comput. 143, 533-535 (2003) · Zbl 1022.65083
[14] He, J. H.: A Lagrangian for von Kármán equations of large deflection problem of thin circular plate, Appl. math. Comput. 143, 543-549 (2003) · Zbl 1038.74029 · doi:10.1016/S0096-3003(02)00383-1
[15] Singh, O. P.; Pandey, R. K.; Singh, V. K.: An analytic algorithm for Lane -- Emden equations arising in astrophysics using MHAM, Comput. phys. Commun. 180, 1116-1124 (2009) · Zbl 1198.65250
[16] Yousefi, S. A.: Legendre wavelet method for solving differential equations of Lane -- Emden type, Appl. math. Comput. 181, 1417-1422 (2006) · Zbl 1105.65080 · doi:10.1016/j.amc.2006.02.031
[17] Marzban, H. R.; Tabrizidooz, H. R.; Razzaghi, M.: Hybrid functions for nonlinear initial-value problems with applications to Lane -- Emden type equations, Phys. lett. A 372, 5883-5886 (2008) · Zbl 1223.35299 · doi:10.1016/j.physleta.2008.07.055
[18] Dehghan, M.; Shakeri, F.: Approximate solution of a differential equation arising in astrophysics using variational iteration method, New astron. 13, 53-59 (2008)
[19] Parand, K.; Shahini, M.; Dehghan, M.: Rational Legendre pseudospectral approach for solving nonlinear differential equations of Lane -- Emden type, J. comput. Phys. 228, 8830-8840 (2009) · Zbl 1177.65100 · doi:10.1016/j.jcp.2009.08.029
[20] Parand, K.; Dehghan, M.; Rezaei, A. R.; Ghaderi, S. M.: An approximate algorithm for the solution of the nonlinear Lane -- Emden type equations arising in astrophysics using Hermite function collocation method, Comput. phys. Commun. 181, 1096-1108 (2010) · Zbl 1216.65098 · doi:10.1016/j.cpc.2010.02.018
[21] Van Gorder, R. A.: An elegant perturbation solution for the Lane -- Emden equation of the second kind, New astron. 16, 65-67 (2011)
[22] Van Gorder, R. A.: Analytical solutions to a quasilinear differential equation related to the Lane -- Emden equation of the second kind, Celestial mech. Dynam. astron. 109, 137-145 (2011) · Zbl 1270.85006
[23] Iqbal, S.; Javed, A.: Application of optimal homotopy asymptotic method for the analytic solution of singular Lane -- Emden type equation, Appl. math. Comput. 217, 7753-7761 (2011) · Zbl 1218.65069 · doi:10.1016/j.amc.2011.02.083
[24] Pirkhedri, A.; Daneshjoo, P.; Javadi, H. H. S.; Navidi, H.; Khodamoradi, S.; Ghaderi, K.: An approximation algorithm for the solution of astrophysics equations using rational scaled generalized Laguerre function collocation method based on transformed Hermite -- Gauss nodes, Int. J. Astron. astrophys. 1, 67-72 (2011)
[25] Saadatmandi, A.; Dehghan, M.: A new operational matrix for solving fractional-order differential equations, Comput. math. Appl. 59, 1326-1336 (2010) · Zbl 1189.65151 · doi:10.1016/j.camwa.2009.07.006
[26] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A.: Spectral methods in fluid dynamic, (1988) · Zbl 0658.76001
[27] Parand, K.; Razzaghi, M.: Rational Chebyshev tau method for solving higher-order ordinary differential equations, Int. J. Comput. math. 81, 73-80 (2004) · Zbl 1047.65052 · doi:10.1080/00207160310001606061a